Electronic Communications in Probability

Central Limit Theorem for truncated heavy tailed Banach valued random vectors

Arijit Chakrabarty

Full-text: Open access

Abstract

In this paper the question of the extent to which truncated heavy tailed random vectors, taking values in a Banach space, retain the characteristic features of heavy tailed random vectors, is answered from the point of view of the central limit theorem.

Article information

Source
Electron. Commun. Probab., Volume 15 (2010), paper no. 33, 346-364.

Dates
Accepted: 12 September 2010
First available in Project Euclid: 6 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465243976

Digital Object Identifier
doi:10.1214/ECP.v15-1564

Mathematical Reviews number (MathSciNet)
MR2685015

Zentralblatt MATH identifier
1228.60030

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 60B12: Limit theorems for vector-valued random variables (infinite- dimensional case)

Keywords
heavy tails truncation regular variation central limit theorem probability on Banach spaces

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Chakrabarty, Arijit. Central Limit Theorem for truncated heavy tailed Banach valued random vectors. Electron. Commun. Probab. 15 (2010), paper no. 33, 346--364. doi:10.1214/ECP.v15-1564. https://projecteuclid.org/euclid.ecp/1465243976


Export citation

References

  • A. Araujo, E. Giné. The central limit theorem for real and Banach valued random variables. Wiley Series in Probability and Mathematical Statistics. John Wiley & Sons, New York-Chichester-Brisbane (1980).
  • A. Chakrabarty, G. Samorodnitsky. Understanding heavy tails in a bounded world or, is a truncated hevy tail heavy or not? Preprint available at arXiv:1001.3218
  • A. de Acosta, E. Giné. Convergence of moments and related functionals in the general central limit theorem in Banach spaces. Z. Wahrsch. Verw. Gebiete 48 (1979), 213-231.
  • L. de Haan, A. Ferreira. Extreme value theory. An introduction. Springer Series in Operations Research and Financial Engineering. Springer, New York (2006).
  • W. Feller. An introduction to probability theory and its applications. Vol. II. Second edition John Wiley & Sons, Inc., New York-London-Sydney (1971). Math. Reviw 42 #5292
  • M. Ledoux, M. Talagrand. Probability in Banach spaces. Isoperimetry and processes. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 23 (1991). Springer-Verlag, Berlin.
  • G. Samorodnitsky, M.S. Taqqu. Stable non-Gaussian random processes. Stochastic models with infinite variance. Stochastic Modeling. Chapman & Hall, New York (1994).